Dec 22, 2003
I am 38 living with HIV the meds that I am taking are combivir & sustiva, the meds that I am taking are working VL is at 650 T-cell has gone up from 110 to 350 and climbing. Why do i feel so sad all the time?
Response from Dr. Horwath
Feeling sad can have many different causes. It may be related to events in your life, e.g. losses, illness, fears of future losses, etc.
Depression is sometimes a side effect of Sustiva, which you are taking. I don't know when you started it, but depression and other mood problems often occur soon after starting Sustiva. This side effect is often transient, but some people have a more persistent and more serious mood change, associated with other mental and emotional symtpoms. Other adverse events reported with Sustiva include vivid dreams, nightmares, hallucinations, mental confusion, labile mood, and suicidal thoughts.
If the Sustiva is working well at controlling your HIV infection, then you should have a discussion with your HIV doctor about the risks and benefits of Sustiva, and whether you might benefit from an alternative anti-retroviral regimen.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.